Skip to main content
Log in

Approximate homomorphisms on lattices

  • Published:
Archiv der Mathematik Aims and scope Submit manuscript


We prove two results concerning an Ulam-type stability problem for homomorphisms between lattices. One of them involves estimates by quite general error functions; the other deals with approximate (join) homomorphisms in terms of certain systems of lattice neighborhoods. As a corollary, we obtain a stability result for approximately monotone functions.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. I. Farah, Approximate homomorphisms, Combinatorica 18 (1998), 335–348.

    Article  MathSciNet  MATH  Google Scholar 

  2. W. Förg-Rob, K. Nikodem, and Zs. Páles, Separation by monotonic functions, Math. Pannon. 7 (1996), 191–196.

    MathSciNet  MATH  Google Scholar 

  3. G. Grätzer, General Lattice Theory, Academic Press, New York–San Francisco, 1978.

    Book  MATH  Google Scholar 

  4. P.M. Gruber, Stability of isometries, Trans. Amer. Math. Soc. 245 (1978), 263–277.

    Article  MathSciNet  MATH  Google Scholar 

  5. D.H. Hyers, G. Isac, and Th.M. Rassias, Stability of Functional Equations in Several Variables, Birkhäuser, Basel, 1998.

    Book  MATH  Google Scholar 

  6. N.J. Kalton and J.W. Roberts, Uniformly exhaustive submeasures and nearly additive set functions, Trans. Amer. Math. Soc. 278 (1983), 803–816.

    Article  MathSciNet  MATH  Google Scholar 

  7. N. Kalton, Quasi-Banach spaces, In: Handbook of the Geometry of Banach Spaces, Vol. 2, 1099–1130, North-Holland, Amsterdam, 2003.

  8. T. Kochanek, Stability of vector measures and twisted sums of Banach spaces, J. Funct. Anal. 264 (2013), 2416–2456.

    Article  MathSciNet  MATH  Google Scholar 

  9. W. Kubiś, A sandwich theorem for convexity preserving maps, Tatra Mt. Math. Publ. 24 (2002), 125–131.

    MathSciNet  MATH  Google Scholar 

  10. S.M. Ulam, A collection of mathematical problems, Interscience Tracts in Pure and Applied Mathematics, no. 8, Interscience Publishers, New York–London, 1960.

  11. M. van de Vel, Theory of convex structures, North-Holland, Amsterdam, 1993.

    MATH  Google Scholar 

Download references


We thank the referee for his/her valuable remarks and the suggestion of extending Corollary 10 to the case of general linearly ordered sets.

Author information

Authors and Affiliations


Corresponding author

Correspondence to Tomasz Kochanek.

Additional information

The research of the third-named author is a part of the Iterative functional equations and real analysis program (Institute of Mathematics, University of Silesia, Katowice, Poland).

Rights and permissions

Reprints and permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Badora, R., Kochanek, T. & Przebieracz, B. Approximate homomorphisms on lattices. Arch. Math. 111, 177–186 (2018).

Download citation

  • Received:

  • Published:

  • Issue Date:

  • DOI:


Mathematics Subject Classification